Acne Medication burn???? (salicylic acid)


Q: Hi,
I've been using "Benzac Intensive Spot Treatment" on a relatively bad zit. It's active ingredient is salicylic acid 2%, so I was hoping that it would maybe even lighten the skin so there would be no acne scar. After about two days of aggressive application, it looked like there was almost nothing left- just a little mark. I applied it once more for the night and the next day there was a huge dark mark I applied the treatment. I've read a similar situation where the person had "post inflammatory hyper-pigmentation." What do I do? I don't want this to be permanent.

Symptoms:  Brown Spot. Looks like mole. (Acid Burn?)

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Over a month ago, I was diagnosed with PCOS. My doctor put me on the pill (Yasmin). In the first month, I developed a...

Q: I am looking for a contraceptive pill that will assist with my acne problem but which has a relatively low amount of ...

Q: Make age 63 recently on minocycline for scalp acne . Commenced walking twice a day as the impact of this medicine cau...

Q: I have been taking isotroin 20 for 1 year so I get clear skin but then I stopped it and started taking isotroin 10 ...

Q: I have these red bumps developing over the last few days on my chest ands little on my Neck but don't know if it is...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon